MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED ON-THE-GO TOTE; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED ON-THE-GO TOTE; PUMP, BREAST, POWERED
Model Number 101036449
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including inspecting the faceplate and back plate for damage; inspecting and cleaning the diaphragm; disassembling, inspecting, cleaning and reassembling the kit and tubing set; and verifying breast shield fit.Following troubleshooting, the customer indicated that the suction was restored.The customer contacted customer service again the same day and alleged low suction.She additionally alleged that she had mastitis for the past 3-4 days and had been prescribed antibiotics, but was now feeling better.Customer service confirmed that she was experiencing low suction while using the pump at maximum vacuum level and sent the customer a replacement pump.Return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2020, the customer indicated the mastitis was much better, but there was still some redness and she was still taking antibiotics.She additionally indicated her replacement pump was working without issue.The customer was subsequently contacted by a complaint handler to make sure the mastitis was resolved and on (b)(6) 2020, the customer confirmed she was much better and the replacement pump was still working without issue.The device was received on 08/10/2020, but has not yet been evaluated.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela llc that her pump in style breast pump had low suction when double pumping.
 
Additional Manufacturer Narrative
The device was returned without the customer's parts and accessories; therefore, it was evaluated with a medela lab kit on 09/24/2020, and it passed suction and cycle specifications.Additional testing was performed and the device met specifications after three additional test cycles.Refer to attached evaluation.The customer's report of low suction could not be confirmed.

Brand Name
PUMP IN STYLE ADVANCED ON-THE-GO TOTE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr.
mchenry, il
MDR Report Key10453108
Report Number1419937-2020-00089
Device Sequence Number2727057
Product Code HGX
UDI-Device Identifier00020451364490
UDI-Public020451364490
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101036449
Device Catalogue Number101036449
Device Lot Number0000004547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Other;